Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 14, 2007, 4:27 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 4:27 PM MDT (22:27 UTC)
- Expired
- May 14, 2007, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Custer County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:30 PM MDT | HAIL 1 | 3 N Wetmore, CO | |
| May 14, 4:35 PM MDT | HAIL 1 | 7 E Wetmore, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 142227 SVRPUB COC027-043-101-142315- /O.NEW.KPUB.SV.W.0015.070514T2227Z-070514T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 427 PM MDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 515 PM MDT... * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 5 MILES NORTH OF WETMORE...OR 25 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WETMORE. BEULAH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3852 10493 3833 10525 3805 10504 3821 10469 $$
2 follow-up statements
000 WWUS55 KPUB 142244 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 444 PM MDT MON MAY 14 2007 COC027-043-101-142315- /O.CON.KPUB.SV.W.0015.000000T0000Z-070514T2315Z/ CUSTER CO-FREMONT CO-PUEBLO CO- 444 PM MDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHWESTERN PUEBLO...SOUTHEASTERN FREMONT AND NORTHEASTERN CUSTER COUNTIES... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR WETMORE...OR 23 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH AND DRVIERS ALONG HIGHWAYS 96 AND 78 IN WESTERN PUEBLO COUNTY. BETWEEN 430 PM AND 437 PM THE PUBLIC SAW QUARTER SIZED HAIL 4 MILES NORTH OF WETMORE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3852 10493 3833 10525 3805 10504 3821 10469 $$
000 WWUS55 KPUB 142306 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 504 PM MDT MON MAY 14 2007 COC027-142314- /O.CAN.KPUB.SV.W.0015.000000T0000Z-070514T2315Z/ CUSTER CO- 504 PM MDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CUSTER COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3852 10493 3829 10508 3805 10504 3821 10469 $$ COC043-101-142315- /O.CON.KPUB.SV.W.0015.000000T0000Z-070514T2315Z/ FREMONT CO-PUEBLO CO- 504 PM MDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHWESTERN PUEBLO AND SOUTHEASTERN FREMONT COUNTIES... AT 502 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES NORTH OF BEULAH...OR 19 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH AND DRIVERS ON AND ALONG HIGHWAYS 96 AND 78 IN WESTERN PUEBLO COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR PORTIONS OF SOUTHEASTERN COLORADO. LAT...LON 3852 10493 3829 10508 3805 10504 3821 10469 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:46 PM MDT, 41 minutes earlier.
Area forecast discussion, May 14, 3:46 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT MON MAY 14 2007 .SHORT TERM... (TONIGHT AND TUESDAY) ...A FEW SEVERE STORMS POSSIBLE THIS EVENING... CURRENTLY...FRONT IS SOUTH OF HIGHWAY 50 AND NORTH OF US160. MESONET SITES IN HUERFANO COUNTY SUGGEST FRONT IS ALSO THROUGH THIS REGION. BEST INSTABILITY IS ALONG THE HIGHWAY 50 CORRIDOR AT THIS TIME...BUT SHEAR IS BETTER TO THE NORTH. BULK SHEARS ALONG HIGHWAY 50 IS AROUND 30 KNOTS...WHICH IS MARGINAL FOR SEVERE. HOWEVER...IF STORMS DEVELOP THEY MAY PUT OUT SOME SEVERE HAIL BEFORE DISSIPATING. FURTHER NORTH...SHEAR IS BETTER AND ATMOSPHERE WILL BECOME MORE UNSTABLE IN THE NEXT COUPLE OF HOURS WITH MORE HEATING. WV ALSO SUGGESTS A SHORTWAVE CENTERED IN EASTERN UTAH WILL APPROACH THE REGION DURING THE EVENING HELPING TO INTENSIFY THE CONVECTION. TONIGHT...ATMOSPHERE SHOULD BECOME MORE STABLE DURING BY LATE EVENING WITH THE THREAT FOR SEVERE CONVECTION DECREASING. SCATTERED POPS WERE KEPT IN THE SOUTHEAST MOUNTAINS OVERNIGHT AS PV LOBE CONTINUES TO MOVE INTO THE REGION...WITH THE DEEP UPSLOPE LAYER OVER THE REGION. ON THE PLAINS...POPS WILL DECREASE FROM NORTH TO SOUTH AS MORE STABLE AIR MOVES INTO THE REGION. ON TUESDAY...COOL UPSLOPE DAY ON THE PLAINS...WITH ATMOSPHERE REMAINING STABLE. UPSLOPE FLOW IS DEEP ENOUGH TO REACH THE HIGH VALLEYS. OVER THE HIGHER TERRAIN...THE UPSLOPE LAYER MAY BE SHALLOW ENOUGH FOR DAYTIME HEATING TO MAKE IT UNSTABLE. THE SCATTERED POPS IN THE EASTERN MOUNTAINS WERE KEPT IN THE GRIDS FOR THE AFTERNOON. --PGW-- .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT-WEDNESDAY...WEST TO NORTHWEST FLOW ALOFT REMAINS ACROSS THE REGION AS BROAD SHORT WAVE TROUGH CONTINUES TO DIG ACROSS THE UPPER MIDWEST. MOIST UPSLOPE FLOW TO PERSIST ACROSS THE EASTERN PLAINS...KEEPING MOSTLY CLOUDY...COOL AND STABLE CONDITIONS IN PLACE THROUGH THE DAY WEDNESDAY. AMPLE MOISTURE...ALONG WITH A MINOR DISTURBANCE EMBEDDED IN THE FLOW ALOFT...WILL KEEP MAINLY DIURNAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN AND HIGH MOUNTAIN VALLEYS. A FEW SHOWERS COULD POSSIBLY MOVE OFF THE EASTERN MTS AND ONTO THE WESTERN I-25 CORRIDOR BEFORE QUICKLY DYING AS THEY MOVE INTO THE MORE STABLE AIRMASS. THURSDAY-SATURDAY...DIRTY UPPER LEVEL RIDGING STILL PROGGED TO BUILD ACROSS THE ROCKIES THROUGH THE PERIOD WITH MODELS STILL INDICATING DECENT QPF BULLSEYES ACROSS THE AREA...THOUGH MAY BE SUFFERING SOME CONVECTIVE FEEDBACK ISSUES. AT ANY RATE...HAVE KEPT MAINLY DIURNAL ISOLATED TO SCATTERED POPS ACROSS THE REGION...WITH BEST POPS ACROSS THE HIGHER TERRAIN. WITH WARMING ALOFT UNDER THE RIDGE...SHOULD SEE TEMPERATURES WARMING BACK TO AT OR ABOVE SEASONAL AVERAGE THROUGH THE PERIOD. SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE AS A PAC NW SHORT WAVE TROUGH MOVES ACROSS THE NORTHERN TIER OF STATES. LATEST MODELS INDICATING A FRONT MOVING ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS SUNDAY NIGHT AND MONDAY...ALLOWING FOR BETTER CHANCES OF STORMS ACROSS THE EASTERN PLAINS. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/23
Hazardous weather outlook, May 14, 12:23 PM MDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1223 PM MDT MON MAY 14 2007 COZ058>089-093>099-151300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1223 PM MDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER NORTHERN PORTIONS OF THE PLAINS AND INTERSTATE 25 CORRIDOR ...MAINLY ALONG AND NORTH OF HIGHWAY 50. ONE OR TWO SEVERE STORMS ARE POSSIBLE IN THIS REGION...WITH THE MAIN THREATS BEING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. OTHERWISE...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH AND POSSIBLY SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING OVER THE SOUTHEAST PLAINS...MAINLY ALONG AND NORTH OF HIGHWAY 50.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 47 min |
| May 14, 5:16 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 46 min |
| May 14, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.